Make your own free website on Tripod.com




 

First, the good news: you are not going to die. Although, there is at least one legal firm that specializes in wrong-full deaths caused by Paxil and other similar drugs, my research indicates that most, if not all of of these, were suicides. As hellish as the withdrawal will be or is at the moment, suicide is not warranted, for, there is an end in sight. 
Still, the bad news is that the withdrawal process mirrors every depiction of hell as I, a non-believer, had come to imagine.
SmithKline Beecham (read about the huge sums involved) makes no mention of these on their Paxil home site , including in their prescription information . Avoid it if you have the chance by choosing an alternate drug, or, if you are already on it, take a couple of weeks off from work, and hold on. Here is some of what you might await you:

list of possible symptoms
  • intense insomnia
  • extraordinarily vivid dreams
  • extreme confusion during waking hours
  • intense fear of loosing your sanity
  • steady feeling of existing outside of reality as you know it (referred to as depersonalization at times)
  • memory and concentration problems.
  • a unconventional dizziness 
  • the feeling of shocks, similar to mild electric one, running the length of your body
  • an unsteady gait
  • hypersensitivity to motion, sounds, smells.
  • decreased appetite
  • hot and cold spells
This list is based solely on my experience. It will expand as more people contribute to this site. 

Whereas the symptoms in the right hand column are a nuisance, and the ones in the middle column are barely tolerable, it is the left handed ones that redefine the term nightmare. Their nature is such, that you will find yourself questioning your sanity on a continual basis.
The duration of the withdrawal process seems to vary from individual to individual. In my own experience, the worst was over after the first two weeks . Still, three weeks into it, I am still far from feeling ship-shape in Bristol fashion. According to the two physicians that I have consulted , it can take up to six weeks for the symptoms to subside. 
helpful hints
  • decrease your dosage slowly (check with your physician)
  • if possible, book a couple of weeks off from work and send the kids to camp.
  • don't be afraid to inform your friends and family if you find that the symptoms are noticeable to others
  • eliminate as many possible stressors in your life, (e.g. finances, duties, chores) before starting withdrawal.
  • find some kind of pleasant memory or thought which you can call on in the darkest moment. This helps to provide context and hope to the struggle when it is most needed
  • surround yourself with means to distract yourself from the symptoms, e.g. books, films, games etc.
  • if possible, engage in some physical activity
  • stay away from any other drugs, including alcohol
  • realize that there is an end to it
  • be in touch with your physician, if only for reassurance
  • to help you objectify the experience keep a written account of your the process
This advice is based on personal experience and should not be substituted for consultations with your physician. 

main

contribute

advice and links